Perkovic, S orcid.org/0000-0003-0488-3755, Bown, NJ orcid.org/0000-0001-5510-2053 and Kaptan, G orcid.org/0000-0002-3219-9347 (2018) Systematicity of Search Index: A new measure for exploring information search patterns. Journal of Behavioral Decision Making, 31 (5). pp. 673-685. ISSN 0894-3257
Abstract
Many studies on information search in multi‐attribute decision making rely on the analysis of transitions from 1 piece of information to the next. One challenge is to categorize information search that includes an equal amount of alternative‐ and attribute‐wise transitions. We propose a measure, the Systematicity of Search Index (SSI), for exploring information search based on sequences of either alternative‐ or attribute‐wise transitions. The SSI explores information search in terms of systematicity or the proportion of nonrandom search, that is, search that is alternative‐ or attribute‐wise, corrected for chance. Our experiment confirms the validity of the SSI and shows that the SSI can shed light on processes not captured by the measures analysing single transitions, such as Payne's Search Index.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2018 John Wiley & Sons, Ltd. This is the peer reviewed version of the following article: Perkovic S, Bown NJ, Kaptan G. Systematicity of Search Index: A new measure for exploring information search patterns. J Behav Dec Making. 2018; 1–13., which has been published in final form at https://doi.org/10.1002/bdm.2082. This article may be used for non-commercial purposes in accordance with Wiley Terms and Conditions for Self-Archiving. Uploaded in accordance with the publisher's self-archiving policy. |
Keywords: | eye tracking; information search; multi‐attribute decision making; Search Index; systematicity |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Business (Leeds) > Management Division (LUBS) (Leeds) > Management Division Decision Research (LUBS) |
Depositing User: | Symplectic Publications |
Date Deposited: | 19 Mar 2018 16:51 |
Last Modified: | 23 Apr 2020 00:38 |
Status: | Published |
Publisher: | Wiley |
Identification Number: | 10.1002/bdm.2082 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:128616 |